Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2007, 6:54 PM CST for Talladega County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2007, 6:54 PM CST (00:54 UTC)
- Expired
- Feb 13, 2007, 7:21 PM CST
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 5:18 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 140054
SVRBMX
ALC121-140145-
/O.NEW.KBMX.SV.W.0027.070214T0054Z-070214T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...TALLADEGA...CHILDERSBURG...TALLADEGA
SUPER SPEEDWAY
* UNTIL 745 PM CST
* AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF TALLADEGA...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TALLADEGA BY 700 PM CST
6 MILES SOUTHEAST OF TALLADEGA SUPER SPEEDWAY BY 710 PM CST
MUNFORD BY 715 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3341 8636 3325 8639 3332 8599 3349 8593
3364 8604
$$
031 follow-up statement
000
WWUS54 KBMX 140121
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CST TUE FEB 13 2007
ALC121-140132-
/O.CAN.KBMX.SV.W.0027.000000T0000Z-070214T0145Z/
TALLADEGA AL-
722 PM CST TUE FEB 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA COUNTY IS
CANCELLED...
AT 722 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3341 8636 3325 8639 3332 8599 3349 8593
3364 8604
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:57 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 13, 2:57 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST TUE FEB 13 2007 .DISCUSSION STILL EXPECTING A FEW STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE OVERNIGHT HOURS. CONVECTION IS NOW FORMING ACROSS EAST CENTRAL MISSISSIPPI AS TEMPERATURES CLIMB INTO THE LOWER 70S. A DRY SLOT EVIDENT ON WV IMAGERY IS POSITIONED ACROSS MUCH OF ALABAMA AND EASTERN MISSISSIPPI GRADUALLY SHIFTING EASTWARD. 500 MB TEMPERATURES ARE IN THE NEGATIVE MID-TEENS ACROSS MOST OF CENTRAL ALABAMA...WITH A POTENT UPPER LEVEL JET STREAK SPREADING EASTWARD ALONG THE NORTHERN GULF COAST. BY 00Z MOST OF CENTRAL ALABAMA WILL BE POSITIONED BENEATH THE DIVERGENT LEFT EXIT REGION OF THIS JET. FURTHERMORE...WET BULB ZERO HEIGHTS ARE JUST A BIT ABOVE 8000 FEET. CURRENT THINKING IS 30 VIL SHOULD BE ENOUGH TO PRODUCE HAIL. DISTINCT...BUT NOT HIGHLY AMPLIFIED SHORTWAVE SHOULD MOVE EAST OF ALABAMA BY 4Z. SURFACE INSTABILITY IS NOT OUT OF CONTROL...BUT RESPECTABLE FOR MID FEBRUARY WITH CAPES IN THE 500 TO 900 RANGE...AND LIS -2 TO -4. AFTER THE PASSAGE OF THE FRONT...NORTHERLY WINDS WILL INCREASE TO AROUND 15 MPH. DURING THE DAY TOMORROW...GUSTS COULD REACH AS HIGH AS 30 MPH. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED...BUT WILL WAIT UNTIL THE CONVECTION DIES DOWN BEFORE ISSUANCE TO KEEP PRODUCT NUMBERS DOWN...ESPECIALLY SINCE WE ARE EXPECTING TO ISSUE A FEW WARNINGS THIS AFTERNOON. COLDER CONDITIONS WILL PERSIST...AND WE COULD SEE SOME OF THE COLDEST TEMPERATURES SO FAR THIS YEAR THURSDAY NIGHT. GUIDANCE HAS HINTED AT A LITTLE WINTRY WEATHER SATURDAY...BUT CONSISTENCY HAS BEEN LACKING. SEEMS LIKE THE 12Z RUNS HAVE BEEN COLDER AND WETTER THAN THE AFTERNOON RUNS. AT THIS TIME...IT LOOKS LIKE THE MOISTURE WILL SKIRT BY NORTHEASTERN ALABAMA...KEEPING CENTRAL ALABAMA COLD BUT DRY. && .AVIATION...DISCUSSION FOR 18Z TAFS. THE PRE-FRONTAL TROUGH IS EXITING THE TAF SITES AND THE RAIN WILL BE GONE BY 1930Z. FOR THE MOST PART EXPECT VFR CEILINGS. DO SEE SOME LOWER CLOUDS IN EASTERN MS OUT AHEAD OF THE ACTUAL FRONT WHERE CEILINGS WILL BE MVFR. THE NEXT QUESTION IS WILL THERE BE REDEVELOPMENT ALONG THE FRONT? NOT EXACTLY SURE AND NOT SEEING MUCH ON THE RADAR ALONG THE FRONT. THE FRONT WILL MOVE INTO TCL AROUND 21Z AND REACH TOI AROUND 00Z. WILL GO WITH VCTS FOR THE FRONT. IF THUNDERSTORMS DO OCCUR THE BEST CHANCE WILL BE FOR MGM AND TOI. THE DIFFICULT PART IS TIMING. AS FOR CLOUDS AND CEILINGS WENT WITH THE MORE OPTIMISTIC VFR BUT THERE COULD VERY WELL BE MVFR CEILINGS AROUND 2000 TO 2500 FT. AFTER THE FRONT PASSES EXPECT CEILINGS TO BECOME MVFR AND REMAIN THAT WAY OVERNIGHT. WINDS WILL ALSO BE SUSTAINED AT 13KT ON THE BACKSIDE OF THE FRONT THROUGH THE NIGHT. /80/ && && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 32 39 22 37 18 / 60 10 10 10 10 ANNISTON 34 42 25 40 20 / 60 10 10 10 10 BIRMINGHAM 32 42 24 40 18 / 60 10 10 10 10 TUSCALOOSA 32 41 25 39 19 / 50 10 10 10 10 CALERA 33 42 25 40 20 / 60 10 10 10 10 AUBURN 38 46 26 43 22 / 50 10 10 10 10 MONTGOMERY 38 46 27 43 22 / 50 10 10 10 10 TROY 40 49 27 44 23 / 50 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Feb 13, 1:30 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST TUE FEB 13 2007 ALZ011>015-017>050-141930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW WILL MOVE ACROSS THE OHIO VALLEY AND BRING A COLD FRONT THROUGH THE STATE THIS AFTERNOON AND TONIGHT. THE COLD FRONT WILL ENTER WESTERN ALABAMA BEFORE 5 PM...MOVE EAST OF INTERSTATE 65 BETWEEN 7 AND 9 PM AND EXIT EAST OF THE STATE INTO GEORGIA BETWEEN 9 PM AND MIDNIGHT. THE MAIN THREAT WITH THE FRONT AND THE UPPER LEVEL LOW WILL BE LARGE HAIL. THERE IS ALSO A SMALLER THREAT OF STRONG WINDS OF 45 MPH WITH GUSTS TO 60 MPH. FOR LOCATIONS ALONG AND SOUTH OF DEMOPOLIS TO AUBURN A FEW STORM COULD ROTATE CAUSING A FEW ISOLATED TORNADOES. BREEZY CONDITIONS ARE EXPECTED TONIGHT AND WEDNESDAY AS ARCTIC AIR SPILLS SOUTHWARD. SUSTAINED NORTHERLY WINDS AROUND 15 MPH...WITH GUSTS OF 25 TO 30 MPH ARE ANTICIPATED AREAWIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY. 80
In the hours before
Local storm report, Feb 13, 6:09 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 E DUNCANVILLE 33.06N 87.36W
02/13/2007 E1.00 INCH TUSCALOOSA AL EMERGENCY MNGR
QUARTER SIZED HAIL AT THE COUNTY LINE GROCERY...NEAR THE
BIBB...TUSCALOOSA COUNTY LINE.
0544 PM HAIL 4 N SELMA 32.47N 87.03W
02/13/2007 E1.00 INCH DALLAS AL AMATEUR RADIO
QUARTER SIZED HAIL 4 MILES NORTH OF SELMA.
0547 PM HAIL 2 W HUEYTOWN 33.44N 87.03W
02/13/2007 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN OAK GROVE.
0547 PM TORNADO 6 NW CENTREVILLE 33.02N 87.21W
02/13/2007 BIBB AL BROADCAST MEDIA
POSSIBLE TORNADO NEAR COUNTY ROAD 1 AND HIGHWAY
82...TREES AND POWER LINES DOWN...3 HOMES DAMAGED.
0549 PM HAIL 2 W HUEYTOWN 33.44N 87.03W
02/13/2007 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN CONCORD.
0555 PM HAIL BESSEMER 33.38N 86.96W
02/13/2007 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN BESSEMER.
0555 PM HAIL HUEYTOWN 33.44N 87.00W
02/13/2007 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN HUEYTOWN.
0559 PM HAIL 2 E HUEYTOWN 33.44N 86.96W
02/13/2007 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN MIDFIELD.
&&
DWILFINGLocal storm report, Feb 13, 6:19 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 1 E HUEYTOWN 33.44N 86.98W
02/13/2007 JEFFERSON AL AMATEUR RADIO
FLOODED ROADS ON TIN MILL ROAD AND ALLISON BONNET
PARKWAY.
0610 PM HAIL HOOVER 33.38N 86.82W
02/13/2007 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL ON SHADES CREST ROAD AND HIGHWAY 150.
0610 PM HAIL 1 E HUEYTOWN 33.44N 86.98W
02/13/2007 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL ON TIN MILL ROAD AND ALLISON BONNET
PARKWAY.
0615 PM HAIL HOOVER 33.38N 86.82W
02/13/2007 E1.00 INCH JEFFERSON AL EMERGENCY MNGR
DIME TO QUARTER SIZED HAIL NEAR THE KRISPY KREME IN
HOOVER.
0617 PM HAIL HOOVER 33.38N 86.82W
02/13/2007 E0.75 INCH JEFFERSON AL TRAINED SPOTTER
PENNY SIZED HAIL IN BLUFF PARK.
&&
DWILFINGLocal storm report, Feb 13, 6:21 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL HOOVER 33.38N 86.82W
02/13/2007 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL ON ALFORD AVENUE...LORNA ROAD AND THE
I-65...I-459 INTERCHANGE.
&&
DWILFINGLocal storm report, Feb 13, 6:30 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 2 NW CENTREVILLE 34.17N 85.70W
02/13/2007 CHEROKEE AL AMATEUR RADIO
LARGE TREES DOWN AND SEVERAL MOBILE HOMES DAMAGED NEAR
HIGHWAY 82 IN EOLINE
&&
DWILFINGLocal storm report, Feb 13, 6:36 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 2 NW CENTREVILLE 32.98N 87.16W
02/13/2007 BIBB AL AMATEUR RADIO
LARGE TREES DOWN AND SEVERAL MOBILE HOMES DAMAGED NEAR
HIGHWAY 82 IN EOLINE
&&
DWILFINGLocal storm report, Feb 13, 6:53 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 N SELMA 32.44N 87.03W
02/13/2007 E2.75 INCH DALLAS AL EMERGENCY MNGR
BASEBALL SIZED HAIL IN VALLEY GRANDE.
0640 PM HAIL PRATTVILLE 32.46N 86.45W
02/13/2007 E0.75 INCH AUTAUGA AL AMATEUR RADIO
PENNY SIZED HAIL AT THE HIGHWAY 82 AND 14 INTERSECTION.
0641 PM TSTM WND DMG 2 NW AUTAUGAVILLE 32.45N 86.68W
02/13/2007 AUTAUGA AL EMERGENCY MNGR
TREES DOWN AND PEA SIZED HAIL AT THE INTERSECTION OF
COUNTY ROAD 45 AND COUNTY ROAD 33.
&&
DWILFINGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:10 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 65 min |
| Feb 13, 6:13 PM CST | Tornado Warning | BMX | Autauga | 32 min |
| Feb 13, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 29 min |
| Feb 13, 6:30 PM CST | Tornado Warning | BMX | Chilton, Coosa | 27 min |
| Feb 13, 6:39 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Feb 13, 6:51 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 39 min |
| Feb 13, 7:12 PM CST | Tornado Warning | BMX | Macon, Montgomery | 48 min |
| Feb 13, 7:26 PM CST | Tornado Warning | BMX | Bullock | 34 min |
| Feb 13, 7:59 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 31 min |
| Feb 13, 8:08 PM CST | Severe Thunderstorm Warning | BMX | Russell | 52 min |
| Feb 13, 8:14 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Feb 13, 8:28 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 28 min |
| Feb 13, 8:33 PM CST | Severe Thunderstorm Warning | BMX | Russell | 24 min |
| Feb 14, 3:51 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.